Minnesota, 2015

Hail in Minnesota, May 7, 2015

May 7, 2015 · NWS ARX · 1 event in 1 county or zone

Thunderstorms developed across southeast Minnesota during the evening of May 7th. As these storms moved across the area, they produced some hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Thunderstorms developed across southeast Minnesota during the evening of May 7th. As these storms moved across the area, they produced some hail. The largest hail reported was dime sized northwest of Rochester (Olmsted County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 7, 5:34 PM CST, 1 hour earlier.

Area forecast discussion, May 7, 5:34 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
634 PM CDT THU MAY 7 2015

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 309 PM CDT THU MAY 7 2015

MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MAINLY THIS
EVENING...SMALLER SHRA/TSRA CHANCES MAINLY SOUTHEAST END OF THE FCST
AREA FRI/FRI NIGHT...TEMPERATURES.

DATA ANALYSIS AT 18Z HAD LOW PRESSURE IN WESTERN ONT/NORTHWEST MN
WITH A TROUGH/FRONT SOUTHWEST TO THE TX PANHANDLE. WV IMAGERY SHOWED
THE MAIN SHORTWAVE LIFTING NORTHEAST ACROSS NORTHWEST MN AND OTHER
WEAKER SHORTWAVES IN THE FLOW FROM EASTERN NEB TO TX. MAIN 3 HR
PRESSURE FALLS HAVE SHIFTED TO ONT/WI/MI/NORTHEAST MN. SHRA/TSRA
ACROSS THE MID/UPPER MS VALLEY MAINLY OVER NORTHERN MO AND NORTHEAST
MN EARLY THIS AFTERNOON. TIGHTER PRESSURE GRADIENT EAST OF THE SFC
FRONT PRODUCING SOUTH WINDS 10-20 MPH GUSTING 30 MPH ACROSS MUCH OF
MN/IA/WI...HELPING PULL A SUMMER-LIKE AIRMASS NORTH INTO THE REGION.

07.12Z MODELS INITIALIZED WELL. MODELS OFFER A TIGHTENING CONSENSUS
AS THE MAIN SHORTWAVE ENERGY/TROUGH OVER NORTHWEST MN LIFTS INTO ONT
TONIGHT. TREND/CONSENSUS IS TOWARD WEAK SHORTWAVE RIDGING TO NOW
BUILD ACROSS THE AREA ON FRI WITH THE NEXT WEAK SHORTWAVE IN THE
SOUTHWEST FLOW ALOFT TO MOVE INTO SOUTHWEST IA/NORTHWEST MO FRI
NIGHT. TREND FAVORS MORE PROGRESSIVE OF THE EARLIER MODELS WITH THE
NEXT MID LEVEL LOW THRU THE SOUTHERN ROCKIES AT 12Z SAT. SHORT TERM
FCST CONFIDENCE IS GENERALLY GOOD THIS CYCLE.

IN THE SHORT TERM...FORCING/LIFT SIGNAL AHEAD OF/ALONG THE SFC-850MB
FRONT/TROUGH AXIS STRONGEST THIS AFTERNOON...THEN WEAKENS RATHER
QUICKLY THIS EVENING AS THE BULK OF THE ENERGY SHEARS WELL NORTHWEST
OF THE FCST AREA. CANNOT RULE OUT A STRONGER TSRA OR 2 LATE THIS
AFTERNOON INTO EARLY THIS EVENING...BUT 0-6KM SHEAR APPEARS ON THE
WEAK SIDE FOR ORGANIZED TSRA. SEE SWODY1 FOR MORE DETAILS. MODEST
CAPE OF 500-1500 J/KG OVER THE FCST AREA AT 00Z. CAPE WANES DURING
THE EVENING...THEN IS PUSHED SOUTHEAST OF THE FCST WITH THE MAIN
MOISTURE AXIS LATER TONIGHT. SFC-850MB FN CONVERGENCE ALONG THE
FRONT WEAKENS RATHER QUICKLY AS WELL THIS EVENING WITH RELAXING
GRADIENTS AHEAD OF/ALONG AND BEHIND THE LOWER LEVEL TROUGH/FRONT.
GREATER CHANCES OF SHRA/TSRA APPEAR TO BE BEFORE 00Z THIS
EVENING...WITH DECREASING CHANCES THIS EVENING THEN TRENDING DRY
OVERNIGHT AS THE SFC FRONT PUSHES EAST OF THE AREA AND 500MB HGTS
START TO RISE. CONCERN FRI/FRI NIGHT REMAINS WHERE TONIGHTS FRONT
ENDS UP. WITH MDT SOUTHWEST FLOW ALOFT...FRONT LOOKS TO REMAIN IN
SOUTHEAST WI TO SOUTHERN IA THRU FRI/FRI NIGHT WITH PW VALUES OF
AN INCH OR MORE REMAINING OVER OR JUST SOUTH OF THE FCST AREA.
TREND TOWARD WEAK SHORTWAVE RIDGING ALOFT OVER THE REGION FRI
WOULD SAY LITTLE IN THE WAY OF SHORTWAVE ENERGY TO PASS NEAR OR
OVER THE FCST AREA FRI. GIVEN PROXIMITY OF THE FRONT...SOME CAPE
AND NEIGHBORING GRIDS WILL LEAVE A SMALL -SHRA/TSRA CHANCE ACROSS
THE SOUTHEAST END OF THE FCST AREA MAINLY FRI AFTERNOON. HGTS FALL
A BIT AHEAD OF THE SHORTWAVE PROGGED INTO SOUTHWEST IA/NORTHWEST
MO BY 12Z SAT...WITH PERHAPS A WAVE RIPPLING NORTHEAST ALONG THE
STALLED FRONTAL BOUNDARY. FOR NOW LEFT A SMALL MAINLY EVENING
SHRA/TSRA CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA FRI
NIGHT...WHICH BLENDS WITH NEIGHBORING GRIDS.

APPEARS TO BE PLENTY OF LOWER LEVEL MOISTURE TRAPPED IN/UNDER AN
INVERSION NEAR 900MB TO SPREAD ACROSS THE AREA FRI...THEN MID LEVEL
MOISTURE TO INCREASE FRI NIGHT...FOR MOSTLY CLOUDY TO CLOUDY SKIES
MUCH OF THE TONIGHT-FRI NIGHT PERIOD. USED A BLEND OF THE GUIDANCE
LOWS/HIGHS FOR TONIGHT THRU FRI NIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 309 PM CDT THU MAY 7 2015

MAIN FCST CONCERNS FOR SAT THRU SUN NIGHT...SHRA/TSRA CHANCES LATER
SAT NIGHT THRU SUN NIGHT...TEMPERATURES.

GFS/ECMWF/CAN-GEM RUNS OF 07.12Z IN REASONABLE AGREEMENT SAT THRU
SUN AS THE SOUTHERN ROCKIES LOW LIFTS TO NEAR THE CO/NEB/KS BORDER
BY 12Z SUN THEN INTO CENTRAL NEB/SOUTHERN SD BY 00Z MON. NAM APPEARS
AS A FAST OUTLIER LIFTING THE LOW NORTHEAST SUN INTO SUN NIGHT.
GFS/ECMWF/CAN-GEM OFFER AN IMPROVING CONSENSUS OF THEIR EARLIER RUNS
SAT NIGHT/SUN. DETAIL DIFFERENCES BEGIN TO INCREASE SUN NIGHT AS THE
LOW FILLS AND CONTINUES LIFTING SLOWLY NORTHEAST...BUT LARGER SCALE
TRENDS OF TIMING OF THE MAIN TROUGH LIFTING NORTHEAST REMAIN
CONSISTENT WITH THE PREVIOUS RUNS. FAVORING A NON-NAM MODEL
CONSENSUS...FCST CONFIDENCE IN THE SAT THRU SUN NIGHT PERIOD REMAINS
AVERAGE TO GOOD THIS CYCLE.

THIS PERIOD STARTS OUT RATHER QUIET ON SAT WITH THE OLD FRONTAL
BOUNDARY LOOKING TO BE PUSHED A BIT FURTHER SOUTH OF THE FCST AREA
AND 500MB HGTS RISING A BIT/SHORTWAVE RIDGING AHEAD OF THE ROCKIES
LOW/TROUGH BUILDING OVER THE UPPER MIDWEST. POTENTIAL REMAINS FOR A
WEAK SHORTWAVE RIPPLING THRU THE SOUTHWEST FLOW TO INTERACT WITH THE
OLD FRONTAL BOUNDARY ON SAT...AND LEFT A SMALL -SHRA CHANCE ACROSS
THE FAR SOUTH END OF THE FCST AREA...MAINLY TO BLEND WITH
NEIGHBORING FCST GRIDS. SFC LOW IN THE CENTRAL PLAINS AND THE OLD
FRONT BEGIN TO LIFT NORTH SAT NIGHT AS THE MID LEVEL LOW/SHORTWAVE
ENERGY EJECTS INTO NEB/KS. MOISTURE/LIFT INCREASE INTO AND OVER THE
SFC-850MB FRONTAL BOUNDARY...AND INTO THE FCST AREA SAT NIGHT. PW
VALUES IN THE 1.25 TO 1.5 INCH RANGE IN THE INFLOW AIRMASS...ALONG
WITH MU CAPES OF 500-1000 J/KG THRU SAT NIGHT INTO SUN MORNING...
MORE DURING THE AFTERNOON/EVENING. WARM ADVECTION/ISENTROPIC LIFT
/WING/ TO TRANSLATE NORTHEAST ACROSS THE FCST AREA MAINLY LATE
SAT NIGHT/SUN MORNING...WITH PERHAPS A LULL IN THE SHRA/TSRA SUN
AFTERNOON/EARLY SUN EVENING BEFORE DEEPER CONVERGENCE WITH
APPROACH OF THE SFC-700MB LOW AND DYNAMICS/DIVERGENCE ALOFT WITH
THE SHORTWAVE TROUGH SPREAD INTO/ACROSS THE FCST AREA SUN NIGHT.
RAISED SHRA/TSRA CHANCES TOWARD 60-80 PERCENT ACROSS THE SOUTHWEST
SIDE OF THE FCST AREA LATER SAT NIGHT...INTO THE 60-80 PERCENT
RANGE SUN AND TO 80 PERCENT SUN NIGHT. POTENTIAL FOR WIDESPREAD
RAIN AMOUNTS OF 1 TO 1.5 INCHES ACROSS MUCH OF THE FCST AREA FROM
LATER SAT NIGHT INTO MON MORNING AS THIS SYSTEM AND AT LEAST 2
STRONGER ROUNDS OF FORCING/LIFT MOVE ACROSS THE REGION. USED A
BLEND OF THE GUIDANCE HIGHS/LOWS FOR SAT THRU SUN NIGHT.

FOR MONDAY THRU THURSDAY...DAYS 4 TO 7...

MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MUCH OF THE
PERIOD AND TEMPERATURES.

07.00Z/07.12Z MEDIUM RANGE MODEL RUNS IN REASONABLY GOOD AGREEMENT
FOR THE VIGOROUS MID LEVEL TROUGH TO BE LIFTING NORTHEAST INTO THE
UPPER MIDWEST MON. TREND IS A BIT SLOWER WITH THIS FEATURE ON MON
OTHERWISE FAVORS A COMPROMISE OF THE EARLIER MODEL RUNS. BY WED
DISAGREE ON THE PROGRESSIVENESS OF THE TROUGH...WITH GFS/ECMWF
TRADING WHO IS FASTER FROM RUN TO RUN. GIVEN THIS...RUN-TO-RUN
CONSISTENCY QUITE POOR FOR WED/THU. FCST CONFIDENCE AVERAGE FOR
MON/TUE THEN BELOW AVERAGE FOR WED/THU.

STRONG...CONSISTENT SIGNAL FOR A MDT/STRONG SFC-700MB LOW TO LIFT
NORTHEAST ACROSS THE UPPER MIDWEST MON. THIS UNDER DIVERGENCE ALOFT
AHEAD OF THE MID LEVEL SHORTWAVE/TROUGH. STRONGEST OF THE LIFT/
DEEPEST OF THE MOISTURE TO ROTATE NORTHEAST ACROSS THE FCST AREA MON
MORNING...WITH A 700-500MB DRY PUNCH TO SPREAD OVER THE FCST AREA
DURING THE AFTERNOON. HIGHEST SHRA/TSRA CHANCES MON APPEAR TO BE IN
THE MORNING WITH A DIMINISHING TREND FROM SOUTHWEST TO NORTHEAST MON
AFTERNOON. CAPE IS SWEPT OUT BY MON NIGHT AS THE SFC LOW MOVES EAST
OF THE AREA. STRONG SIGNAL FOR WRAP-AROUND/DEFORMATION BAND
MOISTURE/LIFT TO ROTATE SOUTHEAST INTO THE FCST AREA MON NIGHT/
TUE...BEHIND THE SLOWLY DEPARTING 925-700MB LOW. DEEPEST OF THIS
MOISTURE/STRONGER OF THE LIFT PROGGED OVER THE NORTHEAST 1/3 TO 1/2
OF THE FCST AREA...WITH HIGHER SHRA CHANCES THOSE AREAS MON
NIGHT/TUE. SFC HIGH PRESSURE/WEAK 925-700MB RIDGING BUILDS IN FOR
TUE NIGHT/WED...WITH LOSS OF LIFT/DRYING IN THE COLUMN. TUE
NIGHT/WED SET TO BE A SEASONABLY COOL AND DRY PERIOD WITH 850MB
TEMPS 1-2 STD DEVIATIONS BELOW NORMAL. WITH POTENTIAL FOR HIGH
PRESSURE OVERHEAD/LIGHT WINDS TUE NIGHT/WED MORNING AND THE COLD LOW
LEVEL AIRMASS...FROST A THREAT IN THE NORMALLY COLDER LOW-LAYING
LOCATIONS WED MORNING. EVEN WITH THE GFS/ECMWF DIFFERENCES FOR
WED/THU...SOME MOISTURE/LIFT IS LOOKING TO SPREAD BACK INTO THE AREA
AS EARLY AS WED AFTERNOON AND ESPECIALLY WED NIGHT/THU. THIS AHEAD
OF DEVELOPING TROUGHING IN THE PLAINS IN RESPONSE TO RENEWED
TROUGHING OVER THE ROCKIES. SMALL -SHRA CHANCES WED THRU THU PER THE
MODEL/ENSEMBLE CONSENSUS OKAY UNTIL THE DETAILS CAN SORT THEMSELVES
OUT. MODEL/ENSEMBLE CONSENSUS OF HIGHS/LOWS FOR MON-THU APPEARS WELL
TRENDED AT THIS TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 634 PM CDT THU MAY 7 2015

SCATTERD THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVEING
IMPACTING THE TAF SITES AT TIMES. PLAN ON A BRIEF PERIOD OF IFR
CONDITIONS AS THE STORMS MOVE THROUGH. THE SHOWERS AND STORMS WILL
GRADUALLY TAPER OFF LATE TONIGHT AS A COLD FRONT SHIFTS EAST OF
THE AREA. PLAN ON MVFR STRATUS LATE TONIGHT  INTO FRIDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION...WETENKAMP
Hazardous weather outlook, May 7, 3:00 AM CST, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
400 AM CDT THU MAY 7 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-080900-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
400 AM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS
THIS AFTERNOON AND EVENING COULD BECOME STRONG WITH GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY BUT SEVERE
WEATHER IS NOT EXPECTED. OCCASIONAL THUNDERSTORMS ARE ALSO
ANTICIPATED FOR THE PERIOD FROM SATURDAY NIGHT THROUGH NEXT
MONDAY. SOME OF THESE STORMS COULD BE RATHER STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HAIL OR
GUSTY WINDS LATER TODAY AND OVER THE WEEKEND WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MW

In the hours before

Special weather statement, May 7, 5:17 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
617 PM CDT THU MAY 7 2015

IAZ011-030-MNZ088-096-WIZ032>034-041-042-053>055-061-080030-
ALLAMAKEE-CLAYTON-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
617 PM CDT THU MAY 7 2015

...SCATTERED STRONG THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS
TO 45 MPH THROUGH 730 PM...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE THIS EVENING. SOME
OF THE STORMS COULD PRODUCE PEA TO DIME SIZE HAIL AND WIND GUSTS
TO 45 MPH. MOVE INDOORS IF A STORM APPROACHES YOUR LOCATION.

WETENKAMP
Special weather statement, May 7, 5:22 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
622 PM CDT THU MAY 7 2015

MNZ086-094-072345-
DODGE-MOWER-
622 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOWER AND DODGE
COUNTIES...

AT 621 PM CDT...A STRONG THUNDERSTORM WAS NEAR BLOOMING PRAIRIE...OR
12 MILES SOUTHWEST OF DODGE CENTER...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  HAYFIELD AROUND 630 PM CDT.
  CLAREMONT AROUND 635 PM CDT.
  DODGE CENTER AROUND 640 PM CDT.
  MANTORVILLE...KASSON AND WEST CONCORD AROUND 645 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COUNTY ROADS 5 AND
6...CONCORD...RICE LAKE STATE PARK AND HIGHWAY 30 AND COUNTY 3.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4410 9305 4420 9297 4420 9286 4412 9268
      4396 9268 4378 9303 4380 9305
TIME...MOT...LOC 2321Z 229DEG 35KT 4390 9304

WETENKAMP
Local storm report, May 7, 5:31 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
631 PM CDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 WSW GALESVILLE        44.07N 91.39W
05/07/2015  M0.25 INCH       TREMPEALEAU        WI   PUBLIC

&&

DTJ
Local storm report, May 7, 6:20 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
720 PM CDT THU MAY 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             MARSHLAND               44.07N 91.56W
05/07/2015  E0.25 INCH       BUFFALO            WI   PUBLIC

            WIND GUSTED TO 40 MPH AS WELL.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Special weather statement, May 7, 6:33 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
733 PM CDT THU MAY 7 2015

MNZ086-094-072345-
DODGE-MOWER-
733 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOWER AND DODGE
COUNTIES...

AT 621 PM CDT...A STRONG THUNDERSTORM WAS OVER BLOOMING PRAIRIE...OR
15 MILES SOUTHWEST OF DODGE CENTER...MOVING NORTH AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DODGE CENTER...WEST CONCORD...CLAREMONT...BLOOMING PRAIRIE...
WASIOJA...CONCORD...EDEN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4420 9305 4420 9273 4377 9295 4380 9305
TIME...MOT...LOC 2321Z 196DEG 46KT 4388 9307

WETENKAMP
Special weather statement, May 7, 6:34 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
734 PM CDT THU MAY 7 2015

IAZ008-009-018-MNZ094-095-080100-
FLOYD-MITCHELL-HOWARD-FILLMORE-MOWER-
734 PM CDT THU MAY 7 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FLOYD...
WESTERN HOWARD...MITCHELL...EASTERN MOWER AND WESTERN FILLMORE
COUNTIES...

AT 732 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ADAMS TO NEAR ST. ANSGAR...AND MOVING NORTHEAST
AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
OSAGE...SPRING VALLEY...GRAND MEADOW...ST. ANSGAR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4339 9302 4383 9268 4382 9227 4323 9234
      4319 9302
TIME...MOT...LOC 0032Z 228DEG 39KT 4364 9267 4330 9295

WETENKAMP

The radar

The Minneapolis radar (KMPX), 114 km away, was scanning. The volume nearest the first event began at 00:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Olmsted

When
May 7, 6:34 PM CST
Where
Olmsted County, 1.7 mi SW of Douglas
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
44.100, -92.590

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571238.